Jump to content

Recommended Posts

Hi guys, 

Have another question that I haven't gotten a satisfactory answer for so far from any of my docs. After my first line treatment had a 1.5 cm tumor in my left trochanter ( hip bone). Fortunately, this is a large bone and it wasn't near my bone marrow so not as much risk for a fracture. But it was causing me pain each time I took a step and I couldn't lay on either side. Also had a 2 cm met on adrenal. They first did 16 standard radiation treatments on my hip then 3 SBRT on my adrenal. Can only suppose the adrenal is okay. It wasn't bothering me before and hasn't since. Had ask my Radiology Oncologist before the treatment on my hip if they intended to destroy that tumor or only shrink it to reduce my pain. He assured me that though he couldn't promise me it wouldn't pop up somewhere else he was going to destroy that tumor. Finished this radiation course over 6 weeks ago. I know you have to allow time for healing. Problem is I still have pain in my hip. It has been reduced to the point where I don't limp horribly like I did before  But still hurts each time I step and can't sleep on either side. Ask Radiology Oncologist if the tumor is still there. He says no. Ask Medical Oncologist. He says it's probably gone, but won't know for sure until we scan. My obvious question is if the tumor is gone why am I still having pain. I'm having Opdivo infusions so perhaps they're stalling to see if the Opdivo effects the hip tumor. Just don't know. I do know that there are other things that can be done for that hip met and if the standard radiation course didn't knock it out I want them done. Anybody have any thoughts? Could my continued pain be nerve damage? Radiology Oncologist did say he thought that's what caused my original pain. And to complicate matters more I have every symptom for trochanter bursitis. I did read up on this and found it's very difficult to tell the difference between this and a bone met. Medical Oncologist assures me I had a bone met, but says I could possibly have both  Will be scanning in about a month, but I must admit I've become a bit impatient with this pain. And I don't want to take pain killers other than Tylenol. Can't take Ibuprofen because of asthma and having the Opdivo infusions. Plus, I now have a sore spot on my opposite hip in exactly the same place the one began on my left hip. And my left hip is still swollen. Anybody have any thoughts to add to my confusion? 

Judy M

Share this post


Link to post
Share on other sites

Judy,

I wish I had answers for you.  I've never actually experienced large bone pain except as a side-effect from Neulasta (injection for low white counts).  I've read a lot about lung cancer and bone invasion but most of my reading covers tumors in marrow.  

I also know what it is like having aches and pains waiting for a results revealed scan.  I've had many of these and Scanziety magnified every little ill into a fear my cancer spread everywhere.  I found no cure for Scanziety.

I do have one suggestion.  My mother had very painful arthritis before she passed and took Tylenol Arthritis.  That worked for her while the regular formulation of Tylenol did not work.  So, perhaps ask if this medication can be taken safely with your Opdivo.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Hi Judy,

I have some hip/back/buttock  pain, nothing as intense as yours, though. Mine is a combination of a muscle issue and arthritis and who knows what else. I have a TENS unit ( I call it my butt zapper). I stick four electrode pads to the painful areas. They're hooked up by wires to a control unit (attached to my waistband) that regulates the type and intensity of electrical pulses. I find it helpful, although not a panacea. At least it's distracting from the pain and it's not a drug, so shouldn't interact with anything. At first I had a non-prescription TENS that I bought at the drugstore that helped some but was difficult to use. Then I asked my physical therapist about a better one.She wasn't enthusiastic, but did get me a prescription for one from my doctor and my insurance paid for it. 

You might talk to your doctor, or PT if you have one to see if you could try a TENS.

Bridget O

Share this post


Link to post
Share on other sites

Thanks Guys

Am taking extra strength Tylenol when I have to. Will look for the one for arthritis. I do have a tens unit and have been using it for 15 minutes twice a day. It does help some as does the Tylenol. I got it on line a number of years ago when I had a frozen shoulder. Both of my shoulders have done that. The only thing that helped was physical therapy and the tens unit. That took time, but it did work. The shot they stuck in my shoulder that was supposed to help the pain actually made it worse. And I've looked up and am doing physical therapy exercises for trochanter bursitis. I figure even if that isn't the problem can't hurt to keep strength and range of motion in that hip. I think Tom probably nailed it. Most of my problem is just another form of scanziety. I'd like to know for sure what's going on with that hip. Time to say the serenity prayer again. Thanks for listening.  

Judy M. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×